Facebook Pixel

Plan b and bleeding during intercourse

By May 14, 2011 - 5:48pm
Rate This

Does Plan b casue bleeding during intercourse?

Add a Comment9 Comments

EmpowHER Guest

My husband and I had sex the day after my period had finished, but may have had a slip, so I took plan B approximately 7 hours after sex. It's been two weeks and the day before yesterday I felt "like I was spotting", but didn't pay too much mind to it; however, yesterday afternoon my husband and I had intercourse, and I noticed that I was bleeding... After this I went to pee, but nothing came out, only when I wiped...

I know I'm approximately 15 days early for my next period, but this is worrying me because I've taken the pill on occasion before, and have experienced an earlier period, but have never had no bleeding at all and only during sex...

Any ideas anyone?

June 17, 2013 - 2:29pm
EmpowHER Guest

Hi Fitgirl,
Side effects from Plan B differ from person to person so it would be hard for us to decipher what your effect specifically is to the drug. Have you seen your physician?


May 21, 2011 - 9:02am

The bleeding finally did stop, but after incourse there was some brown/redish spotting but nothing major, I'm now have this brown spotting which i only see when I wipe, is this a plan b side effect as well?

May 20, 2011 - 8:38pm
(reply to fitgirl71)

i took the plan b bill also, maybe more than wht i was suppose to, any way i had my period earlier than expected and now im bleeding during intercourse. its not bright a lil dark and only see it during intercourse and an occasional wipe(which made me goggle this question to see ur conversation). u said u were going to the doctor, could u tell me wht she said so i know if i should be concerned or not. thank u

June 19, 2012 - 12:15am
EmpowHER Guest

Hi fitgirl71,
Since the bleeding is getting lighter and you are not experiencing any pain, I would assume the affects that you are experiencing are indeed, your body's reaction to Plan B. I think seeing your doctor is a great idea to be sure about what you are experiencing and keep us posted on what he/she explains to you about your bleeding.

Good luck,

May 17, 2011 - 6:05am

It's day 7 and the bleeding has gotten abit lighter, but just as it starts to get lighter and I think finally its almost over it gets abit heavy agian, this has happened now 3 times where its almost gone to only have it come back as if it was the 2nd day of my period, is this an affect of plan b? should I be worried? I'm going to see my doctor on Wed.

May 16, 2011 - 9:13pm

Thank you yes it does answer my question, I have another one, I took plan b and got my period 2 weeks early is this normal? today is day 6 and it still hasn't stopped and its birght red with a medium to heavy flow, is this normal as well it feels like its never going to stop, is flow considered my period or is this an abnormal bleed? please help I feel so fustrated.

May 15, 2011 - 12:16pm
(reply to fitgirl71)

I answered this exact question on another thread, but can answer again here, too.

Emergency contraception can lead to an early or delayed period, usually about a week. If your period is two weeks early, this may be what is normal for you.

I outlined possible symptoms that you would want to call your doctor about, in regards to abnormal bleeding:
- Excessive bleeding, soaking through more than one pad or tampon per hour
- Excessive pain or unusual symptoms that are worrisome (unusual headaches, fatigue)
- Bleeding for longer than 7-10 days (usually 7 days is the maximum, but some women can bleed longer).

Keep an eye on your period, and if you are experiencing these above symptoms, a quick call to your doctor might be a good idea.

May 15, 2011 - 9:13pm

Plan B may lead to "breakthrough bleeding", which is experienced as some light spotting in-between periods. It does not cause bleeding FROM intercourse, but you may experience this breakthrough bleeding/spotting at the same time (coincidentally) while you are having sex.

Does that answer your question?

May 15, 2011 - 7:03am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Sex & Relationships

Get Email Updates

Resource Centers

Sex & Relationships Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!